Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 32, NWS Tampa Bay, FL

June 6, 2020Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 6, 2020, 2:57 PM EDT for Sumter County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 2:57 PM EDT (18:57 UTC)
Expired
Jun 6, 2020, 3:30 PM EDT
In force
33 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2020-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2020-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 6, 2:15 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
215 PM EDT Sat Jun 6 2020

.DISCUSSION...

In the short term Cristobal will dominate our weather with rain
bands moving onshore at least through Sunday. The flood watch will
remain in effect. There is still the chance of locally heavy rain
if a band trains over a specific area. As the storm moves out the
subtropical ridge will again dominate our weather with east
southeast winds and afternoon and evening showers and
thunderstorms. Late in the week a very weak front stalls over the
Big Bend area and could be the focus for heavy rain.

&&

.AVIATION...

Temporarily showers have backed off but there is redevelopment in
the Gulf. For now I have kept a tempo for showers in northern
airports VC in the south. Expect some amendments as showers move
onshore.

&&

.MARINE...

SCA conditions overnight, SCEC Tampa Bay waters, Charlotte will be
a last minute decision as winds will be borderline. As the week
progresses the subtropical high will dominate our weather with
light southeast winds.

&&

.FIRE WEATHER...

No issues.

&&

.Preliminary Point Temps/PoPs...
TPA  76  87  77  90 /  90  80  50  50
FMY  78  89  77  90 /  60  50  40  40
GIF  75  86  74  90 /  80  80  40  60
SRQ  77  88  77  90 /  80  70  50  40
BKV  73  88  73  91 /  90  80  50  60
SPG  77  88  77  90 /  90  70  50  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Flood Watch through Sunday evening for Coastal Charlotte-Coastal
     Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
     DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
     Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

     High Surf Advisory until 2 PM EDT Monday for Coastal Charlotte-
     Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

Gulf waters...Flood Watch through Sunday evening for Charlotte Harbor and Pine
     Island Sound.

     Small Craft Advisory until 2 PM EDT Monday for Waters from
     Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 8 AM EDT Monday for Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal waters
     from Englewood to Tarpon Springs FL out 20 NM-Coastal
     waters from Tarpon Springs to Suwannee River FL out 20 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...04/Sobien
DECISION SUPPORT...72/Noah
Hazardous weather outlook, Jun 6, 4:48 AM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
448 AM EDT Sat Jun 6 2020

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-062100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
448 AM EDT Sat Jun 6 2020

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FLOOD IMPACT...
Numerous to widespread showers with isolated thunderstorms today
will cause locally heavy rainfall. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. Motorists should exercise caution.

...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding along the west
coast of Florida beginning late tonight, mostly along the Nature
Coast. A Storm Surge Watch is in effect for Levy, Citrus, and
Hernando counties, and a Coastal Flood Statement is in effect for
Pasco County south through Lee County.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches beginning
this afternoon.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 10 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...FLOOD IMPACT...
Locally heavy rainfall is expected again on Sunday. The heavy
rain could produce flooding of low-lying and poor drainage areas
as well as the ponding of water on roadways. Motorists should
exercise caution.

...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding through Monday.
Coastal residents should be alert for later statements or
warnings...and take action to protect property.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches through at
least Monday.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 12 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters through Monday.

...RIVER FLOOD IMPACT...
The Manatee River near Myakka Head is forecast to reach flood
stage by Sunday morning. Residents living along rivers or faster
flowing streams should remain aware of water levels and be ready
to move to higher ground should flooding be observed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

In the hours before

Special weather statement, Jun 6, 10:42 AM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1042 AM EDT Sat Jun 6 2020

FLZ165-265-061515-
Inland Lee-Coastal Lee-
1042 AM EDT Sat Jun 6 2020

...Funnel Clouds Possible in Lee County...

At 1039 AM EDT, a strong thunderstorm was located over North Naples,
or near Bonita Springs, moving north at 30 mph.

Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, Southwest
Florida Airport, and Page Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Tampa Bay on
Facebook and Twitter.

LAT...LON 2633 8182 2633 8185 2634 8192 2661 8205
      2673 8157 2642 8156 2642 8166 2632 8166
      2632 8169 2631 8169 2631 8182
TIME...MOT...LOC 1439Z 165DEG 29KT 2625 8176

TBW
Special weather statement, Jun 6, 11:11 AM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1111 AM EDT Sat Jun 6 2020

FLZ151-155-251-255-061545-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
1111 AM EDT Sat Jun 6 2020

...Funnel Clouds Possible in Manatee and Hillsborough Counties...

At 1109 AM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 13 miles east of Palmetto, moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.  Funnel
clouds are also possible.

Locations impacted include...
Tampa, Brandon, Fish Hawk, Greater Sun Center, Palm River-Clair Mel,
Macdill Air Force Base, Riverview, Ruskin, Parrish, East Lake-Orient
Park, Gandy, Ellenton, Feather Sound, South Tampa, Lake Manatee State
Park, University Of Tampa, Peter O Knight Airport, Boyette, Wimauma
and Valrico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Tampa Bay on
Facebook and Twitter.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2796 8265 2799 8224 2739 8222 2740 8247
      2773 8257 2779 8251 2790 8263
TIME...MOT...LOC 1509Z 173DEG 25KT 2752 8235

TBW
Special weather statement, Jun 6, 12:31 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1231 PM EDT Sat Jun 6 2020

FLZ151-249-251-061715-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
1231 PM EDT Sat Jun 6 2020

...Funnel Clouds Possible in Hillsborough and Pasco Counties...

At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm
over Brandon, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tampa, Plant City, Temple Terrace, Zephyrhills, Lutz, Fish Hawk,
Brandon, Hillsborough River State Park, Zephyrhills South, Palm
River-Clair Mel, East Lake-Orient Park, Zephyrhills West, Land O
Lakes, Pebble Creek, Riverview, Lake Magdalene, University, Wesley
Chapel South, Zephyrhills North and Greater Carrollwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2779 8222 2779 8238 2825 8256 2825 8211
TIME...MOT...LOC 1630Z 182DEG 22KT 2792 8230

TBW
Local storm report, Jun 6, 12:43 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1243 PM EDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     FUNNEL CLOUD     3 NNE BOYETTE           27.85N 82.22W
06/06/2020                   HILLSBOROUGH       FL   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER REPORTED A BROAD
            ROTATING FUNNEL CLOUD OVER FISH HAWK.

&&
Local storm report, Jun 6, 1:02 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 PM EDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HEAVY RAIN       2 ENE LAKE MANATEE STAT 27.49N 82.31W
06/06/2020  U0.00 INCH       MANATEE            FL   UTILITY COMPANY

            PUBLIC WORKS SENT PHOTO OF GAMBLE CREEK AT
            BANK FULL. WATER ON ROAD AT INTERSECTION OF
            RYE ROAD AND GOLF COURSE ROAD. ONE FOOT OF
            WATER ON ROAD.

1230 PM     HEAVY RAIN       1 NW GIBSONTON          27.85N 82.38W
06/06/2020  U0.00 INCH       HILLSBOROUGH       FL   TRAINED SPOTTER

            STREET FLOODING NEAR US 301 AND GIBSONTON
            DRIVE, ROAD BARELY PASSABLE.

&&
Special weather statement, Jun 6, 2:24 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
224 PM EDT Sat Jun 6 2020

FLZ043-242-061915-
Inland Citrus FL-Sumter FL-
224 PM EDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CITRUS AND NORTHERN
SUMTER COUNTIES UNTIL 315 PM EDT...

At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Wildwood, Bushnell, Lake Panasoffkee, Coleman, Istachatta, Rutland,
Wahoo, Withlapopka Isle, Sumterville, Oxford, Nobleton and Floral
City.

LAT...LON 2860 8210 2863 8226 2865 8226 2865 8227
      2866 8227 2867 8226 2867 8230 2896 8225
      2896 8197
TIME...MOT...LOC 1823Z 192DEG 27KT 2870 8218

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:00 PM EDTRiver Flood WarningTBWManatee66 hr
Jun 6, 2:36 AM EDTSpecial Marine WarningTBW39 min
Jun 6, 3:13 AM EDTSpecial Marine WarningTBW47 min
Jun 6, 7:50 AM EDTSpecial Marine WarningTBW55 min
Jun 6, 10:35 AM EDTRiver Flood WarningTBWDeSoto21 days
Jun 6, 10:35 AM EDTRiver Flood WarningTBWHillsborough71 hr
Jun 6, 10:42 AM EDTSpecial Weather StatementTBWLee33 min
Jun 6, 11:11 AM EDTSpecial Weather StatementTBWHillsborough, Manatee34 min
Jun 6, 11:30 AM EDTTornado WarningTBWHillsborough, Manatee30 min
Jun 6, 12:00 PM EDTTornado WarningTBWHillsborough13 min
Jun 6, 12:31 PM EDTSpecial Weather StatementTBWHillsborough44 min
Jun 6, 12:56 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee94 min
Jun 6, 2:20 PM EDTSpecial Marine WarningTBW25 min
Jun 6, 2:24 PM EDTSpecial Weather StatementTBWSumter51 min
Jun 6, 3:12 PM EDTSpecial Weather StatementTBWSumter48 min
Jun 6, 3:27 PM EDTTornado WarningTBWCitrus, Sumter33 min
Jun 6, 3:29 PM EDTSpecial Marine WarningTBW31 min
Jun 6, 3:59 PM EDTSpecial Marine WarningTBW31 min
Jun 6, 4:33 PM EDTSpecial Marine WarningTBW87 min
Jun 6, 5:12 PM EDTSpecial Marine WarningTBW48 min
Jun 6, 5:28 PM EDTSpecial Weather StatementTBWPinellas47 min
Jun 6, 5:29 PM EDTTornado WarningTBWPolk14 min
Jun 6, 5:52 PM EDTSpecial Marine WarningTBW23 min
Jun 6, 5:52 PM EDTTornado WarningTBWPinellas12 min
Jun 6, 6:04 PM EDTTornado WarningTBWSumter7 min
Jun 6, 6:22 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota117 min
Jun 6, 6:32 PM EDTSpecial Weather StatementTBWManatee, Sarasota43 min
Jun 6, 7:56 PM EDTSpecial Weather StatementTBWPolk34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.